Started pain mgt. a few months ago. Taking oxycodone for breakthrough pain . Started by giving me opana er but when they bumped it up to three times a day, I gat nauseous. Enter the Fentanyl patch. It doesn't want to stick and I've been reallly irritable. Have also noticed that I'm not wanting to smoke or eat as much which I'm hoping are good side effects. Anyone have these type of side effects with the patch?
Welcome! There are quite a few remedies to help it stick (the Tegaderm covers are an easy one; I have used them from the start). Hopefully the other side effects will subside some for you. Sorry but I haven't noticed them. Everyone responds differently to each med, so if you give this a few weeks try and it just isn't working, I'm sure your doctor will have some other options. I would recommend to give it as long as a try as you can as it could very likely get better. The main side effects I have with opiates are more typical--constipation, flushing/sweating, and twitching. With the patch, I add in some skin irritation / itching. Nausea is a side effect that often goes away over time, so you may suggest your doctor script an anti nausea med and re-try the Opana (over time you could probably then discontinue the anti nausea med). It may also mean you needed a slower dose increase. Best wishes.
constant head pain, fibro, and other fun!
chronic pain established in 2006
I was on Fentanyl patch too. Not wanting to eat or smoke it just the "beginners" side effect. When your body gets used to it, the nausea and other unpleasant side effects subside. So don't plan to become skinny on the patch. LOL
Not a good thing if your patch doesn't stick. You don't get enough medication into your system. Make sure your skin is perfectly dry and oil free and than apply the patch. Make sure also not to be over heated, if this happens, patch can just pop. It happened to me once at the party summer time; it got too hot and even though i never drink alcohol, just from overheating my skin got wet and I lost my patch. Actually my DR said it's a good thing, b/c when we overheated we can get too much medication into our body and it can be deadly. I don't want to scare you by any means, just tell you my own experience and what I learned while using it, but if you read on Internet info about opiates, Fentanyl patch causes more deaths than other opiates and mostly b/c of wrong use. Please be careful.